Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is renal angiography safe in terms of its aftereffects and how frequently is it used to diagnose high BP ?

Hi friends. My dad is 65 yrs old. His BP is always on the higher end and he has been on BP medication since his late 30 s. His normal BP is around 150/100 and on certain days it goes way above that. His earlier doctors tried to change his medication but with no success. Lately, on consulting a cardiologists, the doctor suggested my dad to get renal angiography done since he thinks that there might be some renal artery issues. So, 1st thing: I am concerned about my dad s fear and doubts related to its after effects. Secondly, how safe is the procedure and how frequently do they use this procedure for diagnostic purpose. My dad doesnt have high cholesterol to suspect arteriosclerosis . Has anyone been through this situation. Please help! thank you
Asked On : Mon, 6 Jun 2011
Answers:  2 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General Surgeon 's  Response
welcome to healthcaremagic..
your doctor is suspecting renal artery stenosis which is one of the important cause for high BP nonresponsive to medications..since he has no high cholesterol levels it is better to rule out RAS..its a safe procedure and very helfull in treating him..go ahead with the procedure without any fears..
Answered: Mon, 6 Jun 2011
I find this answer helpful
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi, Welcome to HealthcareMagic Forum.
Renal arteriography which is also known as Renal Angiography is a special x-ray of the blood vessels of the kidneys. Kindly don’t worry as it absolutely a safe and commonly done Procedure by nephrologists or Urologists. It is cone to rule out any blood clots in the renal arteries and if the Kidneys are functioning properly because the Kidneys play a vital part in controlling Blood Pressure. The Doctor will clean and shave the area of the body near the groin and then place a needle into the artery. A local anesthetic will be put on the area before the needle is inserted. Once the needle is in the proper position, a thin wire passes through it. The needle is taken out, and a long, narrow, flexible tube called a catheter is put in its place. An instrument called a fluoroscope sends special x ray images of the body to a TV monitor, The test uses a special dye called contrast medium because The blood vessels of the kidneys are hard to see with ordinary x rays. The dye flows through the catheter into the kidney artery. The catheter is removed after the x rays are taken. Pressure is immediately applied to the area for 10 to 15 to stop the bleeding. After that time, the area is checked and a bandage is applied. He should keep his leg straight for 6 hours after the procedure.
Kindly speak to his Doctor and go ahead. Ask him to exercise regularly and limit his salt intake. He should eat healthy nutritious balanced diet which should include fresh fruits and Green leafy vegetables.

I Wish him Good Health, Take Care.
Answered: Mon, 6 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor